Alert archive / Pennsylvania / Wind Advisories in 2005

Wind Advisory 1, NWS Pittsburgh, PA

August 30, 200511 counties in Ohio; 12 counties in Pennsylvania; 6 counties in West Virginia

NWS Pittsburgh, PA issued this wind advisory at Aug 30, 2005, 3:37 AM EDT for 11 counties in Ohio; 12 counties in Pennsylvania; 6 counties in West Virginia. It took effect at Aug 30, 2005, 12:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 30, 2005, 3:37 AM EDT (07:37 UTC)
In effect from
Aug 30, 2005, 12:00 PM EDT
Expired
Aug 30, 2005, 8:34 PM EDT
In force
9 hr
Issued by
NWS Pittsburgh, PA
All 29 counties

Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV

The radar

The Pittsburgh radar (KPBZ), 29 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 7.6 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2005-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2005-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
578 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KPBZ 300737
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
337 AM EDT TUE AUG 30 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-301545-
/X.NEW.KPBZ.WI.Y.0001.050830T1600Z-050831T0000Z/
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON...
EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE...
WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE...
STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY...
ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE...
BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE...
GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN...
SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...
ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON...
WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...
MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
337 AM EDT TUE AUG 30 2005

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING. 

THE REMNANTS OF HURRICANE KATRINA WILL MOVE OVER THE OHIO VALLEY
TODAY. THIS LOW PRESSURE SYSTEM IS STILL STRONG ENOUGH TO
GENERATE WINDS OF 25 TO 35 MPH...WITH GUSTS OF 40 TO 45 MPH
POSSIBLE...ESPECIALLY OVER THE RIDGES TO THE SOUTH AND EAST OF
PITTSBURGH.

THE NATIONAL WEATHER SERVICE ADVISES THAT YOU SECURE LOOSE
OBJECTS AROUND YOUR PROPERTY THIS MORNING.

WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING THIS AFTERNOON.


$$

15/11
3 follow-up statements
000 
WWUS71 KPBZ 301442
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1042 AM EDT TUE AUG 30 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-302245-
/X.CON.KPBZ.WI.Y.0001.050830T1600Z-050831T0000Z/
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON...
EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE...
WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE...
STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY...
ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE...
BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE...
GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN...
SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...
ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON...
WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...
MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
1042 AM EDT TUE AUG 30 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

THE REMNANTS OF HURRICANE KATRINA WILL THROUGH THE OHIO VALLEY
TODAY. THE STORM IS STILL STRONG ENOUGH TO GENERATE WINDS OF 25
TO 35 MPH...WITH POSSIBLE GUSTS OF 40 TO 45 MPH...ESPECIALLY OVER
THE RIDGES TO THE SOUTH AND EAST OF PITTSBURGH.

THE NATIONAL WEATHER SERVICE ADVISES THAT YOU SECURE LOOSE
OBJECTS.

WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. 

$$
000 
WWUS71 KPBZ 301649
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1249 PM EDT TUE AUG 30 2005

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029-
031-WVZ001>004-012-021-022-301800-
/X.CAN.KPBZ.WI.Y.0001.000000T0000Z-050831T0000Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...
HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...
HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY...
FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...
BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...WASHINGTON...
CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA...
MCMURRAY...WAYNESBURG...FAIRDALE...TORONTO...WEIRTON...WHEELING...
MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN
1249 PM EDT TUE AUG 30 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELED THE WIND
ADVISORY. 

$$

MDZ001-PAZ023-030-032-WVZ023-041-310100-
/X.EXT.KPBZ.WI.Y.0001.000000T0000Z-050831T0600Z/
GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
1249 PM EDT TUE AUG 30 2005

...WIND ADVISORY EXTENDED UNTIL 2 AM EDT WEDNESDAY...

THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 2 AM EDT WEDNESDAY. 

THE REMNANTS OF HURRICANE KATRINA WILL THROUGH THE OHIO VALLEY
TODAY. THE STORM IS STILL STRONG ENOUGH TO GENERATE WINDS OF
25 TO 35 MPH...WITH POSSIBLE GUSTS OF 40 TO 45 MPH OVER HIGHER
TERRAIN ABOVE 2000 FEET. 

THE NATIONAL WEATHER SERVICE ADVISES THAT YOU SECURE LOOSE
OBJECTS.

WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.

$$
000 
WWUS71 KPBZ 310034
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
834 PM EDT TUE AUG 30 2005

MDZ001-PAZ023-030-032-WVZ023-041-310145-
/X.CAN.KPBZ.WI.Y.0001.000000T0000Z-050831T0600Z/
GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
834 PM EDT TUE AUG 30 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND
ADVISORY. THE STRONG WINDS EXPECTED HAVE NOT MATERIALIZED. HOWEVER
SOME HIGHER GUSTS TO 40 MPH ARE STILL POSSIBLE LATE TONIGHT ACROSS
THE HIGHER ELEVATIONS. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Aug 30, 12:23 AM EDT, 3 hours 14 minutes earlier.

Area forecast discussion, Aug 30, 12:23 AM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1223 AM EDT TUE AUG 30 2005

.SHORT TERM (REST OF TONIGHT)...
ADDED AREAS OF FOG FOR REST OF TONIGHT BASED ON SURFACE DATA
SHOWING VISIBILITIES DETERIORATING IN FOG PLUS TEMPERATURES AND
DEW POINTS CLOSE AND RECENT RAINS FURTHER MOISTENING SURFACE
LAYER.

&&

.PREVIOUS DISCUSSION...
(ISSUED 730 PM EDT MON AUG 29 2005)

SHORT TERM (REST OF TONIGHT)...
WILL BE SENDING OUT AN UPDATE TO DEPICT THE BREAK IN THE RAIN
TONIGHT. ALSO HAVE EXTENDED THE FFA FURTHER EAST ACROSS NWV AND
WMD DUE TO THE HEAVIER RAIN EXPERIENCED IN THESE AREAS TODAY.

PREVIOUS DISCUSSION...
(ISSUED 405 PM EDT MON AUG 29 2005)

SHORT TERM (TONIGHT THROUGH WEDNESDAY)...
REMNANTS OF KATRINA FORECAST TO CONTINUE NORTHWARD TRACK INTO LOWER
OHIO VALLEY BY TUESDAY EVENING. LATEST GFS RUN TRACKS SYSTEM AND
AXIS OF HEAVIEST RAIN FURTHER WEST THAN PREVIOUS RUN. STILL EXPECT
RAIN TOTALS BETWEEN 2 AND 4 INCHES OVER OUR OH COUNTIES AND LESSER
AMOUNTS ELSEWHERE. ISSUED FLASH FLOOD WATCH FOR 8 OH COUNTIES LATE
TONIGHT THROUGH WEDNESDAY MORNING.

LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...
RAIN SHOULD TAPER OFF WEDNESDAY NIGHT AS EXTRATROPICAL LOW PULLS
NOUTHEASTWARD AND AWAY FROM OUR REGION. REMAINDER OF LONG TERM LOOKS
DRY.

AVIATION...
MOIST BOUNDARY WILL REMAIN ACROSS THE UPPER OHIO VALLEY AS KATRINA
TRACKS NORTHWARD THRU FCST PD. ALTHOUGH MODELS ARE NOT IN FULL
AGREEMENT..GFS..NAM AND RUC ALL SUPPORT THE CONTINUANCE OF THIS
FEATURE. GENERALLY VFR CONDS WITH OCNL MVFR IN -RA BR THIS AFTN AND
ERLY TNGT. CONDS DETERIORATING OVRNGT TO VSBYS BLO 3SM -RA AND MVFR
CIGS BY TUE AM.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH FOR MDZ001 FROM 4 AM TUESDAY TO NOON
     WEDNESDAY.
OH...FLASH FLOOD WATCH FOR OHZ039>041-048>050-057>059-068-069 FROM
     4 AM TUESDAY TO NOON WEDNESDAY.
PA...NONE.
WV...FLASH FLOOD WATCH FOR WVZ012-021>023-041 FROM 4 AM TUESDAY TO
     NOON WEDNESDAY.
&&
Hazardous weather outlook, Aug 29, 5:07 AM EDT, 22 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
507 AM EDT MON AUG 29 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-300915-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
507 AM EDT MON AUG 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
OHIO...NORTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...
WESTERN MARYLAND...NORTHERN WEST VIRGINIA...SOUTHWEST
PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS THE POSSIBILITY OF AN ISOLATED THUNDERSTORM TURNING
SEVERE WITH DAMAGING WIND.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON
AND TUESDAY NIGHT...WITH THE MAIN CONCERN DAMAGING WIND. TORNADOES
MAY ALSO BE POSSIBLE.

THERE IS ALSO THE POTENTIAL FOR HEAVY RAIN...PERHAPS WITH AMOUNTS
OVER 4 INCHES...TUESDAY INTO WEDNESDAY...WHICH COULD RESULT IN
FLOODING PROBLEMS.

THIS UPCOMING POTENTIAL FOR DAMAGING WIND AND FLOODING RAIN IS DUE TO
THE COMBINATION OF A WARM FRONT...NOW STRETCHED SOUTHWEST TO
NORTHEAST ACROSS THE UPPER OHIO VALLEY...AND THE PROJECTED MOVEMENT
OF TROPICAL SYSTEM KATRINA ALONG THIS FRONT ON TUESDAY AND
WEDNESDAY.

ONE DIFFERENCE BETWEEN THIS WEEKS FLOOD POTENTIAL AND LAST
SEPTEMBERS FLOODS...IS THAT THE SOIL CURRENTLY HAS LESS MOISTURE.
THIS IS BECAUSE RAINFALL SO FAR THIS YEAR IS JUST TWO INCHES ABOVE
NORMAL AS COMPARED TO BEING 12 INCHES ABOVE NORMAL AS IT WAS LAST
YEAR JUST BEFORE TROPICAL SYSTEMS FRANCIS AND IVAN HIT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY NOT BE NEEDED TODAY OR TONIGHT.

HOWEVER ON TUESDAY AND WEDNESDAY...THE SPOTTER NETWORK WILL LIKELY
BE ACTIVATED.

Nearby

Wind Advisories in Pennsylvania, 2005Wind Advisories in Ohio, 2005Wind Advisories in West Virginia, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.